MAUDE Adverse Event Report: MAZOR ROBOTICS LTD MAZOR X SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAZOR ROBOTICS LTD MAZOR X SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number TPL0059
Medical Device Problem Code Imprecision (1307)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a guidance system being used during a spinal procedure.It was reported that there was a deviation during a t11-s2 posterior spinal revision case of a unilateral fusion.Planning was completed prior to the procedure and the surgeon requested to hub the planned screws.Registration was done using the ct-fluoro method.A couple additional oblique images were needed on both sections in order to get good registration.Registration was approved by the surgeon.The surgeon completed a landmark and navigation accuracy check.Two segments were completed.The proximal segment from t11-l3 was done first with a spinous process clamp connected to a bone mount bridge as the platform.The distal section from l4 to s2 was completed with bilateral schanz pins and schanz arms.Screw placement was completed without issue, but the manufacturer representative did notice that drilling was completed without pulling the cannula up from the bone prior to the drill making contact.A post-op spin was completed and left l1 had a lateral breach of 5 mm, l2 right and left had lateral breaches of 5 mm and left l5 had a medial breach of 2 mm.The surgeon decided to abort the use of the guidance system and reposition the screws using navigation.The manufacturer representative suspected the deviations were due to the screw being placed too deep, not lifting the cannula when starting to burr the pilot hole, not tapping a few of the levels, using too short of screws, and the surgeon's assistant leaning on the contralateral side of the patient.There was no patient harm and the procedure was delayed less than an hour.Additional information received from a manufacturer representative reported that the l1 hook was attached to the lamina originally.Bone was removed in order to free the hook up and remove it.The screws were put in as deep as possible with the tulip head touching the bony surface.The surgeon opted for dual schanz pins even after being advised that it was an off-label indication.The rod and lower hook were cut and removed.
 
Additional Manufacturer Narrative
This regulatory report is being submitted due to retrospective review through capa 624392.H3, h6: the exports/logs were returned for clinical analysis.The analysis determined the root cause for the reported lateral deviations of l1 and l2 experienced in the or is an unstable platform due to poor attachment and the fact that the platform selected for this case was not used according to mazor protocol.Surgical technique and a mobile spine may have been contributing factors.As no post-op images were provided for the lower segment, the probable cause of left l5 medial deviation was surgical technique.A platform or a patient shift are less probable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MAZOR X SYSTEM
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAZOR ROBOTICS LTD
1 haeshel street. (building c)
caesarea business park
caesarea hefa,il 30798 30
IS  3079830
Manufacturer (Section G)
MAZOR ROBOTICS LTD
1 haeshel street. (building c)
caesarea business park
caesarea hefa,il 30798 30
IS   3079830
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key21313432
Report Number3005075696-2025-00140
Device Sequence Number15458751
Product Code OLO
UDI-Device Identifier07290109184098
UDI-Public07290109184098
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K182077
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTPL0059
Device Catalogue NumberTPL0059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2022
Initial Report FDA Received Date02/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale
Patient Weight65 KG